Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
ElenasALH

Don't know if I should take accutane?

Recommended Posts

I've been battling acne since I was 12. I've been on Benza-clin, tazorac, differin, tetracyclin, and minocyclin. I'm 18 and about to enter into college. Every week I get about 4 small pimples. I have a lot of red marks on my lower left cheek. I get breakouts everytime the season spring pops up. I want to know whether or not I should take accutane?

Share this post


Link to post
Share on other sites

First off, see a derm and talk about getting rid of the scars. Personally, I don't think Accutane is worth it. I can bear the acne, but some people have brittle bones and things like that from it. You should check out the company's web site, if there is one, and look into the side effects. Make a list of pro's and con's of being on accutane, and you'll just have to weigh which ones you're willing to deal with, and which ones you aren't. For me, I'd rather have the pimples than the symptoms, but I know lots of other people who say otherwise. Generally, those who use Accutane get clear skin.

Share this post


Link to post
Share on other sites

You sound exactly like me 5 years ago. I never had really bad acne, but it was enough to bother me and I'd tried everything else since I was 12. I eventually took accutane...and it was one of the best things I've ever done. My skin was perfectly clear for at least a year, and then a few occasional breakouts after that. I've now, at 22, been struggling a bit for the past few months...but otherwise I've been very happy with my skin for almost 5 years. HOWEVER, keep in mind that accutane is a very strong medication, and although the results can potentially be great, it is important to consider the side effects and discuss these with a doctor. Everyone has a different experience...I was terrified at first because I hate dry skin and I'd heard horror stories about skin peeling right off etc. My side effects were relatively mild, however, with no dry skin until the 4th or 5th month, and it never got nearly as dry as when I took topical treatments. The worst part was the dry nose...very dry, itchy noise. Annoying. If you do take it, be sure to keep in close contact with a doctor and have all the necessary tests to make sure your liver, blood fats and all that stuff are not being tortured. Acne is very personal, and only you can really determine how severe it is...if it bothers you and effects you emotionally, then I'd say talk to a doctor, and if they give you the go ahead then go for it. Just educate yourself first and be prepared for what can happen.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×